Alert archive / Nevada / Flash Flood Warnings in 2013

Flash Flood Warning 14, NWS Elko, NV

September 1, 2013Lander County, Nevada

NWS Elko, NV issued this flash flood warning at Sep 1, 2013, 5:28 PM PDT for Lander County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2013, 5:28 PM PDT (00:28 UTC)
Expired
Sep 1, 2013, 8:30 PM PDT
In force
3 hr
Issued by
NWS Elko, NV
Area
Storm-based polygon
Flood severity
None

County Lander County, NV

The radar

The Reno radar (KRGX), 168 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 0.5 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2013-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2013-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2699 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

446 
WGUS55 KLKN 020028
FFWLKN
NVC015-020330-
/O.NEW.KLKN.FF.W.0014.130902T0028Z-130902T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
528 PM PDT SUN SEP 1 2013

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN LANDER COUNTY IN NORTH CENTRAL NEVADA...

* UNTIL 830 PM PDT

* AT 518 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM A THUNDERSTORM PRODUCING VERY HEAVY RAINFALL 
OVER THE WARNED AREA. RADAR ESTIMATES AROUND ONE INCH OF 
RAINFALL...WITH TRAINING THUNDERSTORMS.

LOCATIONS NEAR THE PATH OF FLASH FLOODING INCLUDE...CAROLL SUMMIT 
AND RAILROAD PASS ON ROUTE 722...CARROL STATION...CAMPBELL RANCH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...PAYMASTER 
CANYON...BIG WASH...CAMPBELL CREEK...

ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN THE 
WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3916 11779 3917 11779 3922 11773 3934 11777
      3939 11737 3926 11737 3918 11743 3916 11756

$$

JRM
2 follow-up statements
784 
WGUS75 KLKN 020139
FFSLKN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
639 PM PDT SUN SEP 1 2013

NVC015-020330-
/O.CON.KLKN.FF.W.0014.000000T0000Z-130902T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LANDER NV-
639 PM PDT SUN SEP 1 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM PDT FOR
SOUTHWESTERN LANDER COUNTY...

AT 635 PM PDT...THUNDERSTORMS HAVE MOVED OUT OF THE AREA...BUT THE 
THREAT FOR EXCESSIVE RUNOFF AND FLASH FLOODING CONTINUE. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RAILROAD PASS
AND CAROLL SUMMIT ON ROUTE 722.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3916 11779 3917 11779 3922 11773 3934 11777
      3939 11737 3926 11737 3918 11743 3916 11756

$$

JRM
656 
WGUS75 KLKN 020326
FFSLKN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
826 PM PDT SUN SEP 1 2013

NVC015-020336-
/O.EXP.KLKN.FF.W.0014.000000T0000Z-130902T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LANDER NV-
826 PM PDT SUN SEP 1 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 830 PM PDT FOR SOUTHWESTERN
LANDER COUNTY...

HEAVY RAINS HAVE ENDED IN THE WARNING AREA AND WHILE LIGHT RAIN 
CONTINUES...THE THREAT OF FLASH FLOODING IS DIMINISHING.

&&

LAT...LON 3916 11779 3917 11779 3922 11773 3934 11777
      3939 11737 3926 11737 3918 11743 3916 11756

$$

RCM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 2:00 PM PDT, 3 hours 28 minutes earlier.

Area forecast discussion, Sep 1, 2:00 PM PDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
200 PM PDT SUN SEP 1 2013

.SYNOPSIS...MONSOON MOISTURE WILL INCREASE ACROSS NEVADA TONIGHT
THROUGH MONDAY...WITH SHOWERS AND THUNDERSTORMS BECOMING
INCREASINGLY LIKELY. SOME STORMS WILL PRODUCE HEAVY RAIN AND
LOCALIZED FLOODING. MONSOON MOISTURE IS EXPECTED TO LINGER FOR
MUCH OF THIS WEEK.

&&

.SHORT TERM...TONIGHT THROUGH TUESDAY.

AN IMPRESSIVE SURGE OF MONSOON MOISTURE IS ORGANIZING ACROSS
CENTRAL AND SOUTHERN NEVADA THIS AFTERNOON, WHERE YET ANOTHER CROP
OF SCATTERED THUNDERSTORMS IS GETTING UNDERWAY. 12Z NAM AND THE
3KM-HRRR BOTH SPREAD NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE
SOUTHERN HALF OF THE CWA /WHITE PINE, NYE, SOUTHERN LANDER/EUREKA
COUNTIES/ THROUGH THIS EVENING. VISIBLE SATELLITE REVEALS
PERCOLATING CUMULUS ON THE HIGHER TERRAIN OF CENTRAL NEVADA, WITH
SPC MESOANALYSIS REVEALING LIFTED INDEX TO -5 AND CAPE TO
1500 J/KG, AND THAT'S ONLY AS OF NOON. EXTRA MOISTURE IN THE AIR
SEEMS TO BE SLOWING HEATING SOMEWHAT, AND SOME WARMER AIR ALOFT IS
NOT HELPING EITHER. BUT THUNDERSTORMS ARE EXPECTED THROUGH THIS
EVENING NONETHELESS. WILL MAINTAIN FLASH FLOOD WATCH FOR CENTRAL
NEVADA THROUGH 11 PM, WHERE THE GREATEST CONCENTRATION OF STORMS
WILL BE LOCATED. 3KM HRRR FORECASTS A COMPLEX OF THUNDERSTORMS
ENTERING SOUTHERN ELKO COUNTY WITH THE MAIN MOISTURE SURGE AROUND
MIDNIGHT TONIGHT. KEPT SHOWER AND THUNDERSTORM COVERAGE MUCH
HIGHER TONIGHT THAN IS TYPICAL, WITH LOCALLY HEAVY RAIN LIKELY.
WILL LET THE FLASH FLOOD WATCH EXPIRE AT 11 PM FOR NOW, BUT
CONFIDENT THE CONVECTION WILL NOT END THEN, SO THE EVENING SHIFT
WILL NEED TO DETERMINE WHETHER TO EXTEND THE WATCH THROUGH
TONIGHT. MOISTURE QUALITY WILL BE INCREASING DRAMATICALLY TONIGHT
THROUGH MONDAY MORNING, AND WITH GFS/NAM BOTH FORECASTING
SIGNIFICANT INSTABILITY OVERNIGHT INTO MONDAY MORNING, NOCTURNAL
CONVECTION IS LIKELY. FURTHER AIDING THE THUNDERSTORMS WILL BE THE
ADVERTISED WEAK SHORTWAVE, ROTATING NORTH THROUGH EASTERN NEVADA
IN THE MOIST MONSOON FLOW, AND APPROACHING ELKO COUNTY AROUND 5 AM
MONDAY. THIS IS THE MOST STABLE TIME OF DAY /THE CONVECTIVE
MINIMUM/ BUT DESPITE THIS, EXPECT SOME THUNDERSTORMS WILL SURVIVE
THE NIGHT.

WITH THE CLOUDS, RAIN, AND RAPIDLY INCREASING HUMIDITY LOW
TEMPERATURES LABOR DAY MORNING WILL BE VERY MILD AND WAY ABOVE
NORMAL, IN THE UPPER 50S AND LOWER 60S. SOME RECORD WARM OVERNIGHT
LOWS ARE LIKELY, ELKO'S RECORD FOR SEP 2ND IS 59 SET IN 1960. MY
FORECASTED LOW IS 61 DEGREES.

LABOR DAY...CLOUDY AND MOIST WITH SHOWERS AND THUNDERSTORMS
LIKELY. MOISTURE WILL BE PLENTIFUL WITH PRECIPITABLE WATER VALUES
NEAR RECORD LEVELS FOR EARLY SEPTEMBER, RANGING FROM 1-1.2 INCHES.
ANY STORMS THAT DEVELOP MONDAY WILL PRODUCE EXCESSIVE RAINFALL.
THE QUESTION IS, WILL THERE BE ENOUGH INSTABILITY FOR
THUNDERSTORMS TO REDEVELOP MONDAY? THE ANSWER FROM MANY MODELS,
THE 12/18Z NAM, 12Z GFS AND ECMWF IS A UNANIMOUS YES. ALL GUIDANCE
ALLOWS SCATTERED TO NUMEROUS THUNDERSTORMS TO REDEVELOP ACROSS
NEVADA MONDAY AFTERNOON AND EVENING, EVEN ALL THE WAY INTO
HUMBOLDT COUNTY. SOME FORECASTER CONCERNS REGARDING THIS SCENARIO:
1) THE SHORTWAVE THAT WILL HELP TRIGGER STORMS TONIGHT IS COMING
THROUGH NE NEVADA LATE TONIGHT AND EARLY MONDAY, NOT A GREAT TIME
TO GET STORMS GOING. IN FACT, SUBSIDENCE BEHIND THE DEPARTING WAVE
AND THE SINKING AIR ASSOCIATED WITH IT MAY HINDER THUNDERSTORM
GROWTH MONDAY AFTERNOON, AND 2) WE ARE GOING TO BE VERY MOIST.
SKIES WILL BE MOSTLY CLOUDY TO CLOUDY ALL DAY, AND IT MAY PROVE
DIFFICULT TO GET THE SUNSHINE NEEDED FOR NEW STORM INITIATION.
DESPITE THESE CONCERNS, FORECASTED SCATTERED TO NUMEROUS
THUNDERSTORMS FOR ALL ZONES MONDAY. BECAUSE OF THE UNCERTAINTIES,
WILL NOT ISSUE ANOTHER FLASH FLOOD WATCH FOR MONDAY, BUT THIS WILL
REQUIRE CAREFUL WATCHING, ESPECIALLY GIVEN THE OUTDOOR HOLIDAY
ACTIVITIES. FOR NOW, SORT OF TOOK A MIDDLE GROUND AND MENTIONED
HEAVY RAIN IN THE GRIDS FOR NE NEVADA. AGAIN, WITH NEAR RECORD PW
IN THE ATMOSPHERE, ANY STORM WILL PRODUCE VERY HEAVY RAIN.

NOT THE BEST FORECAST FOR LABOR DAY PLANS, BUT DOUBT MANY WILL
COMPLAIN AS THE NEVADA DROUGHT CONTINUES.

TUESDAY...CONTINUED MOIST AND UNSTABLE. PW REMAINS VERY HEALTHY,
RANGING FROM 0.80-1.2 INCH. 12Z GFS FORECASTS WIDESPREAD NEGATIVE
LIFTED INDICES AT 5 PM TUESDAY, SO INCREASED THUNDERSTORM COVERAGE IN
THE GRIDS ACCORDINGLY. TURNER

.LONG TERM...TUESDAY NIGHT THROUGH NEXT SUNDAY. MODELS AGREE FAIRLY
WELL WITH THE OVERALL PATTERN THROUGH THE PERIOD. THE CWA IS UNDER
THE INFLUENCE OF THE "MONSOON" MOISTURE TUESDAY NIGHT THROUGH
THURSDAY...HOWEVER UPPER TROF PUSHES INLAND SHOVING THE TSTM
ACTIVITY TO EASTERN NV ON THURSDAY. BY FRIDAY TROF WEAKENS OVER
THE CWA AS IT MOVES NORTH INTO THE PACIFIC NORTHWEST. AGAIN THE
TSTM ACTIVITY IS EXPECTED TO BE CONFINED TO EASTERN NV. BY
SATURDAY INSTABILITY IS PUSHED INTO WHITE PINE COUNTY AS TROF
MOVES TO THE NORTH OF NEVADA. THEN EXPECT DRY CONDITIONS NEXT
SUNDAY AS FOUR CORNER HIGH GETS SUPPRESSED. JH

&&

.AVIATION...VFR ALL TERMINALS. KWMC AND KEKO WILL SEE PERIODIC SMOKY
CONDITIONS...BUT IS NOT EXPECTED TO REDUCE SURFACE VSBY. KEKO WILL
ALSO HAVE VCTS THIS EVENING AND MONDAY AFTERNOON. KTPH AND KELY MAY
HAVE -TSRA THROUGH EARLY EVENING. KELY MAY SEE HEAVY RAIN AT
TIMES. JH

&&

.FIRE WEATHER...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON
THROUGH MONDAY. WHILE LIGHTNING WILL BE PLENTIFUL, WETTING RAINS
AND MUCH HIGHER RH WILL MINIMIZE THE RISK FOR NEW LIGHTNING
IGNITIONS. RETURNING MONSOON MOISTURE WILL ALLOW FOR MUCH HIGHER
MAX/MIN RH AND GREAT OVERNIGHT RECOVERIES. TURNER

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR NORTHEASTERN
NYE COUNTY...NORTHWESTERN NYE COUNTY...SOUTHERN LANDER COUNTY
AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY.

&&

99/87/87/99
Hazardous weather outlook, Sep 1, 3:56 AM PDT, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
356 AM PDT SUN SEP 1 2013

NVZ030-031-033>041-021100-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
356 AM PDT SUN SEP 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT FROM 11 AM PDT THIS MORNING
THROUGH THIS EVENING FOR SOUTHERN EUREKA AND SOUTHERN
LANDER...WHITE PINE...AND ALL OF NORTHERN NYE COUNTIES. LARGE
AMOUNTS OF TROPICAL MOISTURE ARE AVAILABLE FOR THUNDERSTORMS AND
SOME OF THESE STORMS WILL MOVE VERY SLOWLY AND PRODUCE EXTREME
RAIN RATES OVER AREAS THAT HAVE ALREADY BEEN RAINED ON RECENTLY.
KNOW WHERE YOU ARE AT ALL TIMES...WATCH YOUR SURROUNDINGS. IN
RUGGED TERRAIN SUCH AS WE LIVE IN...MANY FLOODS OCCUR IN LOWER
ELEVATIONS FROM STORMS OVER THE MOUNTAINS. YOU MAY NOT EVEN SEE OR
HEAR THE STORM...ONLY THE WATER RUSHING DOWN AT YOU.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WHILE NO FLASH FLOOD WATCHES ARE IN EFFECT ON MONDAY...ISOLATED
INSTANCES OF HEAVY RAIN AND FLASH FLOODING ARE POSSIBLE AS THE
MONSOON MOISTURE MOVES NORTH. IN ADDITION...THUNDERSTORMS ON
MONDAY MAY BE STRONG TO OCCASIONALLY SEVERE WITH STRONG WINDS AND
HAIL.

SOMEWHAT DRIER CONDITIONS WILL EVENTUALLY RETURN LATER IN THE
WEEK...AND LESSEN THE CHANCES FOR HEAVIER RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE. NEVER PUT YOURSELF IN DANGER.

BOYD

In the hours before

Special weather statement, Sep 1, 3:45 PM PDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
345 PM PDT SUN SEP 1 2013

NVZ040-012315-
NORTHWESTERN NYE COUNTY NV-
345 PM PDT SUN SEP 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NYE COUNTY UNTIL 415
PM PDT...

AT 342 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES WEST OF
GABBS TO 7 MILES SOUTHWEST OF GABBS TO 14 MILES SOUTH OF GABBS TO 14
MILES NORTHEAST OF MINA...AND MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. OUTFLOW WINDS MAY
PRECEDE ANY RAIN OR LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   GABBS...
   STATE ROUTE 361...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3892 11821 3900 11821 3901 11819 3906 11798
      3892 11774 3880 11766 3853 11762 3848 11771
TIME...MOT...LOC 2244Z 237DEG 14KT 3893 11823 3880 11799
          3867 11791 3849 11789

JRM
Local storm report, Sep 1, 3:47 PM PDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
347 PM PDT SUN SEP 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     FLASH FLOOD      1 N ELY                 39.27N 114.88W
09/01/2013                   WHITE PINE         NV   COUNTY OFFICIAL

            MINOR STREET FLOODING ALONG HIGHWAY 93 1 MILE NORTH OF
            ELY. SPOTTER REPORTS VERY HEAVY RAIN.

&&

JRM
Local storm report, Sep 1, 4:12 PM PDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
412 PM PDT SUN SEP 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     FLASH FLOOD      ELY                     39.25N 114.88W
09/01/2013                   WHITE PINE         NV   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTS 1 FOOT DEEP WATER ACROSS
            CENTER STREET IN ELY. STILL RAINING VERY HARD.

&&

JRM
Special weather statement, Sep 1, 4:15 PM PDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
415 PM PDT SUN SEP 1 2013

NVZ037-040-012345-
NORTHWESTERN NYE COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA
COUNTY NV-
415 PM PDT SUN SEP 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN LANDER AND
NORTHWESTERN NYE COUNTIES UNTIL 445 PM PDT...

AT 411 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST
OF GABBS TO 6 MILES SOUTH OF GABBS TO 17 MILES NORTHEAST OF MINA...
AND MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   GABBS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3847 11771 3871 11797 3875 11798 3901 11819
      3910 11779 3915 11780 3889 11759 3854 11752
TIME...MOT...LOC 2315Z 246DEG 16KT 3906 11809 3879 11787
          3853 11782

JRM
Local storm report, Sep 1, 5:01 PM PDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
501 PM PDT SUN SEP 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY RAIN       ELY                     39.25N 114.88W
09/01/2013  M1.03 INCH       WHITE PINE         NV   TRAINED SPOTTER

            1.03 INCHES OF RAINFALL IN ONE HOUR...PRODUCING MINOR
            STREET FLOODING. WATER STILL FLOWING IN STREETS.

&&

JRM
Special weather statement, Sep 1, 5:06 PM PDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
506 PM PDT SUN SEP 1 2013

NVZ037-020030-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-
506 PM PDT SUN SEP 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN LANDER
COUNTY UNTIL 530 PM PDT...

AT 504 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES SOUTHEAST OF COLD SPRINGS...OR 22 MILES
SOUTHWEST OF NEW PASS SUMMIT...MOVING EAST AT 5 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  CARROL SUMMIT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3918 11778 3922 11773 3935 11777 3935 11756
      3917 11756 3917 11778
TIME...MOT...LOC 0006Z 270DEG 2KT 3926 11768

JRM

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 5:06 PM PDTSpecial Weather StatementLKN24 min
Sep 1, 5:26 PM PDTFlash Flood WarningLKNEureka, Lander2 hr
Sep 1, 5:44 PM PDTSpecial Weather StatementLKN46 min
Sep 1, 6:00 PM PDTSevere Thunderstorm WarningLKNNye45 min
Sep 1, 6:02 PM PDTAreal Flood AdvisoryLKNNye3 hr
Sep 1, 7:43 PM PDTAreal Flood AdvisoryLKNEureka, White Pine3 hr
Sep 1, 8:38 PM PDTAreal Flood AdvisoryLKNNye6 hr
Sep 1, 8:59 PM PDTFlash Flood WarningLKNNye3 hr
Sep 1, 9:49 PM PDTAreal Flood AdvisoryLKNNye3 hr
Sep 1, 10:21 PM PDTAreal Flood AdvisoryLKNEureka, Lander, Nye3 hr
Sep 1, 10:37 PM PDTAreal Flood AdvisoryLKNWhite Pine5 hr
Sep 1, 11:56 PM PDTFlash Flood WarningLKNNye3 hr
Sep 2, 12:03 AM PDTAreal Flood AdvisoryLKNElko, White Pine3 hr
Sep 2, 12:05 AM PDTAreal Flood AdvisoryLKNElko3 hr
Sep 2, 1:02 PM PDTSpecial Weather StatementLKN28 min
Sep 2, 1:13 PM PDTSpecial Weather StatementLKNEureka32 min
Sep 2, 1:34 PM PDTSpecial Weather StatementLKN26 min
Sep 2, 2:00 PM PDTSpecial Weather StatementLKNLander30 min
Sep 2, 2:03 PM PDTSpecial Weather StatementLKN27 min
Sep 2, 2:08 PM PDTSpecial Weather StatementLKN37 min
Sep 2, 2:20 PM PDTAreal Flood AdvisoryLKNNye3 hr
Sep 2, 2:24 PM PDTSpecial Weather StatementLKNLander36 min
Sep 2, 2:39 PM PDTSpecial Weather StatementLKN36 min
Sep 2, 2:40 PM PDTSpecial Weather StatementLKN50 min
Sep 2, 2:52 PM PDTAreal Flood AdvisoryLKNLander3 hr
Sep 2, 3:02 PM PDTSpecial Weather StatementLKNElko43 min
Sep 2, 3:15 PM PDTFlash Flood WarningLKNLander3 hr
Sep 2, 3:24 PM PDTAreal Flood AdvisoryLKNElko, Eureka3 hr
Sep 2, 3:31 PM PDTSpecial Weather StatementLKN29 min
Sep 2, 3:41 PM PDTSpecial Weather StatementLKN34 min
Sep 2, 3:44 PM PDTSpecial Weather StatementLKN31 min
Sep 2, 3:51 PM PDTFlash Flood WarningLKNElko4 hr
Sep 2, 4:06 PM PDTAreal Flood AdvisoryLKNElko3 hr
Sep 2, 4:23 PM PDTFlash Flood WarningLKNElko3 hr
Sep 2, 4:56 PM PDTFlash Flood WarningLKNElko, Eureka2 hr

Nearby

Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.